Texas, 2004Flash Flood in Texas, November 16 to 17, 2004
November 16 to 17, 2004 · NWS EWX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 16, 3:05 AM CST, 5 hours 25 minutes earlier.
Area forecast discussion, Nov 16, 3:05 AM CST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
305 AM CST TUE NOV 16 2004
.DISCUSSION...
BAJA LOW STARTING TO SLOWLY EJECT EWD INTO NRN MEXICO THIS MORNING
...BECOMING NEG TILTED AS IT MOVS INTO WEST TX TONIGHT. AMS OVR
S TX CONTS TO MODIFY AND DESTABILIZE WITH TEMP/DEW PTS HAVING RISEN
10-15 DEGREES IN THE PAST 24 HOURS. S TX WILL SEE DEEP SYNOPTIC SCALE
LIFT AHEAD OF THE LOW STARTING IN THE WRN CWA TODAY AND SLOWLY
SPREADING ACRS THE CENTRAL CWA TONIGHT AND THE ERN CWA WEDNESDAY. A
WARM FRONT IN THE LOWER VALLEY THIS MORNING WILL MOV NWD TDA WITH DEW
POINTS NUDGING INTO THE UPPER 60S TO NEAR 70 ACRS THE SRN CWA BEHIND
THE WRMFNT THIS AFTN. LIKELY TO SEE SOME CLOUD BREAKS AND SOME
HEATING ACROSS THE SRN CWA THIS AFTN WITH THE A SLIGHT RISK OF
MARGINALLY SVR CONVECTION THIS AFTN AND EVENING AS INDICATED BY THE
SWODY1.
HOWEVER THE MAIN CONCERN CONTS TO BE HEAVY RAIN AND FLASH FLOODING AS
THE HILL COUNTRY/S CENTRAL TX WILL EXPERIENCE A LONG DURATION OF
ORGANIZED CONVECTION AS THE LOW SLOWLY TRACKS EWD ACRS TX OVER THE
NEXT 24-36 HOURS. DEVELOPING FEEDER SHOWERS WILL HELP RE-MOISTEN
ALREADY WET SOILS AHEAD OF THE LOW TODAY...WITH TRAINING CELLS
FEEDING INTO THE MCS MOVING INTO THE WESTERN CWA THIS AFTN/EVENING
AND FINALLY EXITING THE ERN CWA WEDNESDAY AFTN...OR WED EVENING IF
THE SLIGHTLY SLOWER GFS IS CORRECT. AN ASSOCIATED N-S SFC TROF
MOVG EWD ACRS THE CWA TONIGHT WILL ALSO PROVIDE A FOCUS FOR S-N
TRAINING CELLS PARALLEL TO THE MID LEVEL FLOW. GFS SHOWS
SIGNIFICANTLY MORE INSTABILITY WITH QPF AMOUNTS 2-3 TIMES HIGHER. FOR
NOW WILL LEAN TOWARD ETA AREAL QPF OF 1 TO 3 INCHES BUT USE GFS
AMOUNTS OF 3 TO 6 INCHES FOR THE ISOLD HIGHER TOTALS. WILL EXTEND
THE FLOOD WATCH THRU TONIGHT FOR THE ENTIRE CWA...WITH THE WATCH
LIKELY TO BE EXTENDED FOR THE CENTRAL/ERN CWA INTO EARLY
WEDNESDAY/WEDNESDAY AFTN RESPECTIVELY.
S/W RDG TO BRIEFLY BUILD IN FROM THE WEST THURSDAY IN THE WAKE OF
THE LOW WITH PARTIAL CLEARING AND COOLER DRIER CONDS INTO FRIDAY.
WEAK RETURN FLOW SETS UP SATURDAY AHEAD OF A STG CDFNT THAT WILL
ARRIVE DURING THE DAY SUNDAY. COLDER BREEZY CONDS TO PREVAIL
SUNDAY INTO EARLY MONDAY...BUT LIKELY REMAINING MOSTLY CLOUDY WITH
A SLIGHT CHC OF SHOWERS/SPRINKLES AS A TROF HANGS BACK TO THE WEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 70 63 73 59 / 70 90 80 50
AUSTIN BERGSTROM INTL AIRPORT 73 62 74 59 / 70 90 80 50
DEL RIO INTL AIRPORT 67 57 72 54 / 90 90 60 20
SAN ANTONIO INTL AIRPORT 73 61 72 57 / 80 90 80 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR FLASH
FLOODING THROUGH TONIGHT ALL AREAS.
&&
01/11
Hazardous weather outlook, Nov 16, 5:37 AM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
537 AM CST TUE NOV 16 2004
TXZ171>173-183>194-202>209-217>225-228-171200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
537 AM CST TUE NOV 16 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...
A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS
THROUGH TUESDAY NIGHT.
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ALONG THE RIO
GRANDE VALLEY AND SPREAD EAST ACROSS THE TEXAS HILL COUNTRY TUESDAY
NIGHT. HEAVY RAIN WILL BE THE MAIN THREAT...BUT SOME STORMS MAY ALSO
BECOME SEVERE. FLASH FLOODING IS EXPECTED.
.DAYS TWO THROUGH SEVEN...
SHOWERS AND THUNDERSTORMS WILL PREVAIL ALONG THE INTERSTATE 35
CORRIDOR WEDNESDAY MORNING AND MOVE EAST OUT OF SOUTH CENTRAL TEXAS
WEDNESDAY AFTERNOON. THE MAIN THREAT WILL AGAIN BE HEAVY RAIN...BUT
SOME STORMS COULD BECOME SEVERE AS WELL. FLASH FLOODING IS EXPECTED
ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY LATE TUESDAY INTO WEDNESDAY.
Flash Flood, Val Verde
- When
- November 16, 8:30 AM CST to November 17, 12:00 AM CST
- Where
- Val Verde County, East Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
Showers and thunderstorms redeveloped during the early morning hours of the 16th, producing a general 1 inch rainfall over the eastern half of the county. Highest rain totals were near 4 inches near Del Rio as well as in the extreme northeast part of the county. FM189 was closed northeast of Juno through the afternoon and evening.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, November 16 to 17, 20041 death · 5 events
- Tornadoes in Texas, November 16, 2004F1 · 2 events
- Tornado in Texas, November 16, 2004F1 · 1 event
- Flash Flooding in Texas, November 16 to 17, 20046 events
- Flash Flooding in Texas, November 16 to 17, 20045 events
- Flash Flooding in Texas, November 16, 20043 events
- Flash Flooding in Texas, November 16 to 17, 20043 events
- Tornadoes in Texas, November 16, 2004F0 · 3 events
- Tornadoes in Texas, November 16, 2004F0 · 2 events
- Flood in Oklahoma, November 16 to 19, 20041 event
- Flood in Texas, November 16 to 18, 20041 event
- Tornado in Texas, November 16, 2004F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428876.